J. DAVID TALLEY, M.D.; I. SYLVIA CRAWLEY, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Since their introduction in 1955 (1), topical nitrates have been a mainstay in the treatment of coronary atherosclerotic heart disease. These preparations have side effects that are well known, primarily related to allergic dermatitis (2) and headache (3). We wish to report the case of a patient with a previously undescribed use and side effect of this medication.
A 53-year-old man had a 15-year history of coronary atherosclerotic heart disease. He had suffered a myocardial infarction and 2.5 years previously had had coronary artery bypass grafting. Recurrent ischemic chest pain necessitated repeat cardiac catheterization, which showed progression
TALLEY JD, CRAWLEY IS. Transdermal Nitrate, Penile Erection, and Spousal Headache. Ann Intern Med. 1985;103:804. doi: https://doi.org/10.7326/0003-4819-103-5-804_1
Download citation file:
Published: Ann Intern Med. 1985;103(5):804.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use